Alert archive / Wisconsin / Gale Warnings in 2008
Gale Warning 13, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Nov 19, 2008, 4:08 AM CST. It was in force for 50 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2008, 4:08 AM CST (10:08 UTC)
- Expired
- Nov 21, 2008, 6:00 AM CST
- In force
- 50 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS73 KGRB 191008 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 408 AM CST WED NOV 19 2008 ...A PERIOD OF STRONG NORTHWEST WINDS EXPECTED TONIGHT THROUGH THURSDAY NIGHT... .COLD AIR WILL SURGE BACK INTO THE REGION TONIGHT ON STRONG NORTHWEST WINDS. THE WINDS WILL CREATE CONDITIONS THAT ARE HAZARDOUS TO SMALL CRAFT. THE WINDS ARE EVEN EXPECTED TO REACH GALE FORCE OVER AREAS OF THE BAY AND LAKE ADJACENT TO THE NORTHERN PART OF THE DOOR PENINSULA. LMZ521-541-191815- /O.UPG.KGRB.SC.Y.0070.000000T0000Z-081121T1200Z/ /O.NEW.KGRB.GL.W.0013.081119T1008Z-081121T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 408 AM CST WED NOV 19 2008 ...GALE WARNING IN EFFECT UNTIL 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. SOUTH WINDS TO 30 KTS ARE EXPECTED EARLY THIS MORNING. THE WINDS WILL GRADUALLY TURN SOUTHWEST AND THEN WEST AS THEY DIMINISH TO 15 TO 25 KNOTS DURING THE DAY. THE WINDS WILL BECOME NORTHWEST AND INCREASE SHARPLY TONIGHT. NORTHWEST GALE FORCE WINDS OF 35 KNOTS...WITH GUSTS TO AROUND 45 KNOTS ARE EXPECTED TONIGHT AND THURSDAY. AT THIS POINT THERE IS SOME UNCERTAINTY AS TO WHEN WINDS WILL DROP BELOW GALE FORCE...SO THE ENDING TIME OF THE WARNING MAY NEED TO BE ADJUSTED IN LATER FORECASTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-191815- /O.CON.KGRB.SC.Y.0070.000000T0000Z-081121T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 408 AM CST WED NOV 19 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. SOUTH WINDS TO 30 KTS ARE EXPECTED EARLY THIS MORNING. THE WINDS WILL GRADUALLY TURN SOUTHWEST AND THEN WEST AS THEY DIMINISH TO 15 TO 25 KNOTS DURING THE DAY. THE WINDS WILL BECOME NORTHWEST AND INCREASE TO 30 KNOTS TONIGHT...AND THEN CONTINUE THROUGH AT LEAST THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
9 follow-up statements
000 WHUS73 KGRB 191658 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1058 AM CST WED NOV 19 2008 ...A PERIOD OF STRONG NORTHWEST WINDS EXPECTED TONIGHT THROUGH THURSDAY NIGHT... .COLD AIR WILL SURGE BACK INTO THE REGION TONIGHT ON STRONG NORTHWEST WINDS. THE WINDS WILL CREATE CONDITIONS THAT ARE HAZARDOUS TO SMALL CRAFT. THE WINDS ARE EVEN EXPECTED TO REACH GALE FORCE OVER AREAS OF THE BAY AND LAKE ADJACENT TO THE NORTHERN PART OF THE DOOR PENINSULA. LMZ521-541-200100- /O.CON.KGRB.GL.W.0013.000000T0000Z-081121T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1058 AM CST WED NOV 19 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. SOUTHWEST WINDS 15 TO 25 KTS ARE EXPECTED THIS AFTERNOON. THE WINDS WILL BECOME NORTHWEST AND INCREASE SHARPLY TONIGHT. NORTHWEST GALE FORCE WINDS OF 35 KNOTS...WITH GUSTS TO AROUND 45 KNOTS ARE EXPECTED TONIGHT AND THURSDAY. AT THIS POINT THERE IS SOME UNCERTAINTY AS TO WHEN WINDS WILL DROP BELOW GALE FORCE...SO THE ENDING TIME OF THE WARNING MAY NEED TO BE ADJUSTED IN LATER FORECASTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-200100- /O.CON.KGRB.SC.Y.0070.000000T0000Z-081121T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1058 AM CST WED NOV 19 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. SOUTHWEST WINDS 15 TO 25 KTS ARE EXPECTED THIS AFTERNOON. THE WINDS WILL BECOME NORTHWEST AND INCREASE TO 30 KNOTS TONIGHT...AND THEN CONTINUE THROUGH AT LEAST THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS73 KGRB 192149 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 349 PM CST WED NOV 19 2008 ...A PERIOD OF STRONG NORTHWEST WINDS EXPECTED LATE TONIGHT THROUGH THURSDAY NIGHT... .COLD AIR WILL SURGE BACK INTO THE REGION LATE TONIGHT ON STRONG NORTHWEST WINDS. THESE WINDS WILL CREATE CONDITIONS THAT ARE HAZARDOUS TO SMALL CRAFT. THE WINDS ARE EVEN EXPECTED TO REACH GALE FORCE OVER AREAS OF THE BAY AND LAKE ADJACENT TO THE NORTHERN PART OF THE DOOR PENINSULA. LMZ521-541-200600- /O.CON.KGRB.GL.W.0013.000000T0000Z-081121T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 349 PM CST WED NOV 19 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. NORTHWEST WINDS WILL INCREASE SHARPLY LATE TONIGHT. NORTHWEST GALE FORCE WINDS OF 35 KNOTS...WITH GUSTS TO AROUND 40 KNOTS ARE EXPECTED LATE TONIGHT AND THURSDAY. AT THIS POINT THERE IS SOME UNCERTAINTY AS TO WHEN WINDS WILL DROP BELOW GALE FORCE... SO THE ENDING TIME OF THE WARNING MAY NEED TO BE ADJUSTED IN LATER FORECASTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-200600- /O.CON.KGRB.SC.Y.0070.000000T0000Z-081121T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 349 PM CST WED NOV 19 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. NORTHWEST WINDS OF 20 TO 25 KTS WILL PREVAIL TONIGHT THROUGH EARLY FRIDAY MORNING. THESE WINDS WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS73 KGRB 200351 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 951 PM CST WED NOV 19 2008 ...GALE FORCE WINDS WILL CONTINUE OVERNIGHT THROUGH EARLY FRIDAY MORNING... .COLD AIR POURING IN ACROSS THE REGION WILL CONTINUE ON VERY STRONG NORTHWEST WINDS. THESE GALE FORCE WINDS WILL CREATE CONDITIONS THAT WILL BE HAZARDOUS TO SMALL CRAFT...ESPECIALLY OVER AREAS OF THE BAY AND LAKE ADJACENT TO THE NORTHERN PART OF THE DOOR PENINSULA. LMZ521-541-201200- /O.CON.KGRB.GL.W.0013.000000T0000Z-081121T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 951 PM CST WED NOV 19 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. .COLD AIR POURING IN ACROSS THE REGION WILL CONTINUE ON VERY STRONG NORTHWEST WINDS. THESE GALE FORCE WINDS WILL CREATE CONDITIONS THAT WILL BE HAZARDOUS TO SMALL CRAFT...ESPECIALLY OVER AREAS OF THE BAY AND LAKE ADJACENT TO THE NORTHERN PART OF THE DOOR PENINSULA. AT THIS POINT THERE IS SOME UNCERTAINTY AS TO WHEN WINDS WILL DROP BELOW GALE FORCE... SO THE ENDING TIME OF THE WARNING MAY NEED TO BE ADJUSTED IN LATER FORECASTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-201200- /O.CON.KGRB.SC.Y.0070.000000T0000Z-081121T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 951 PM CST WED NOV 19 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. NORTHWEST WINDS TO 30 KTS WILL PREVAIL OVERNIGHT THROUGH EARLY FRIDAY MORNING. THESE WINDS WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAC
000 WHUS73 KGRB 200938 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 338 AM CST THU NOV 20 2008 ...STRONG NORTHWEST WINDS TO CONTINUE... .COLD AIR WILL CONTINUE TO POUR INTO THE REGION ON STRONG NORTHWEST WINDS. GALE FORCE WINDS ARE EXPECTED IN AREAS ADJACENT TO THE NORTHERN PORTION OF THE DOOR PENINSULA. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED ACROSS THE ENTIRE AREA. LMZ521-541-201745- /O.CON.KGRB.GL.W.0013.000000T0000Z-081121T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 338 AM CST THU NOV 20 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. .GALE FORCE NORTHWEST WINDS WILL CONTINUE TODAY. WINDS WILL START TO DIMINISH TONIGHT. THE GALE WARNING WILL BE REPLACED WITH A SMALL CRAFT ADVISORY ONCE WINDS FALL BELOW GALE FORCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-201745- /O.EXT.KGRB.SC.Y.0070.000000T0000Z-081121T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 338 AM CST THU NOV 20 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 12 PM CST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 12 PM CST FRIDAY. NORTHWEST WINDS TO 30 KNOTS WILL CONTINUE INTO THIS EVENING...THEN VERY SLOWLY DIMINISH. CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH NOON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
000 WHUS73 KGRB 201627 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1027 AM CST THU NOV 20 2008 ...STRONG NORTHWEST WINDS TO CONTINUE... .COLD AIR WILL CONTINUE TO POUR INTO THE REGION ON STRONG NORTHWEST WINDS. GALE FORCE WINDS ARE EXPECTED IN AREAS ADJACENT TO THE NORTHERN PORTION OF THE DOOR PENINSULA. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED ACROSS THE ENTIRE AREA. LMZ521-541-210030- /O.CON.KGRB.GL.W.0013.000000T0000Z-081121T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1027 AM CST THU NOV 20 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. .GALE FORCE NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON. WINDS WILL BEGIN TO DIMINISH TONIGHT. THE GALE WARNING WILL BE REPLACED WITH A SMALL CRAFT ADVISORY ONCE WINDS FALL BELOW GALE FORCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-210030- /O.CON.KGRB.SC.Y.0070.000000T0000Z-081121T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1027 AM CST THU NOV 20 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY. NORTHWEST WINDS TO 30 KNOTS WILL CONTINUE INTO THIS EVENING...THEN VERY SLOWLY DIMINISH. CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH NOON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS73 KGRB 202206 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 406 PM CST THU NOV 20 2008 ...STRONG NORTHWEST WINDS TO CONTINUE... .COLD AIR WILL CONTINUE TO POUR INTO THE REGION ON STRONG NORTHWEST WINDS. GALE FORCE WINDS ARE EXPECTED IN AREAS ADJACENT TO THE NORTHERN PORTION OF THE DOOR PENINSULA. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED ACROSS THE ENTIRE AREA. LMZ521-541-210615- /O.CON.KGRB.GL.W.0013.000000T0000Z-081121T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 406 PM CST THU NOV 20 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. .GALE FORCE NORTHWEST WINDS WILL CONTINUE THROUGH EARLY FRIDAY MORNING. THE GALE WARNING WILL BE REPLACED WITH A SMALL CRAFT ADVISORY ONCE WINDS FALL BELOW GALE FORCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-210615- /O.CON.KGRB.SC.Y.0070.000000T0000Z-081121T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 406 PM CST THU NOV 20 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY. NORTHWEST WINDS TO 30 KNOTS WILL CONTINUE INTO TONIGHT...BEFORE GRADUALLY DIMINISHING FRIDAY MORNING. CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH NOON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS73 KGRB 210332 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 932 PM CST THU NOV 20 2008 ...STRONG NORTHWEST WINDS WILL SLOWLY DIMINISH... .GALE FORCE WINDS WILL CONTINUE IN AREAS ADJACENT TO THE NORTHERN PORTION OF THE DOOR PENINSULA THROUGH EARLY FRIDAY MORNING...BEFORE SLOWLY SUBSIDING. LMZ521-541-211145- /O.CON.KGRB.GL.W.0013.000000T0000Z-081121T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 932 PM CST THU NOV 20 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY. .GALE FORCE NORTHWEST WINDS WILL CONTINUE THROUGH EARLY FRIDAY MORNING. THE GALE WARNING WILL BE REPLACED WITH A SMALL CRAFT ADVISORY ONCE WINDS FALL BELOW GALE FORCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-211145- /O.CON.KGRB.SC.Y.0070.000000T0000Z-081121T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 932 PM CST THU NOV 20 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY. NORTHWEST WINDS TO 30 KNOTS WILL CONTINUE INTO OVERNIGHT...BEFORE GRADUALLY DIMINISHING TO 20 TO 25 KTS FRIDAY MORNING. CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH NOON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS73 KGRB 210940 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 340 AM CST FRI NOV 21 2008 ...STRONG NORTHWEST WINDS WILL SLOWLY DIMINISH... .GALE FORCE WINDS WILL CONTINUE IN AREAS ADJACENT TO THE NORTHERN PORTION OF THE DOOR PENINSULA THROUGH THE EARLY MORNING HOURS...THEN SLOWLY DIMINISH. LMZ521-541-211200- /O.CON.KGRB.GL.W.0013.000000T0000Z-081121T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 340 AM CST FRI NOV 21 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. .GALE FORCE NORTHWEST WINDS WILL CONTINUE FOR THE EARLY MORNING HOURS. THE GALE WARNING WILL BE REPLACED WITH A SMALL CRAFT ADVISORY ONCE WINDS FALL BELOW GALE FORCE LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ522-542-543-211745- /O.EXT.KGRB.SC.Y.0070.000000T0000Z-081121T2200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 340 AM CST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. NORTHWEST WINDS TO 30 KNOTS EARLY THIS MORNING WILL SLOWLY DIMINISH INTO THE 15 TO 25 KNOT RANGE BY EARLY AFTERNOON...AND TO 10 TO 20 KNOTS BY EARLY EVENING. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED FOR MOST OF THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
000 WHUS73 KGRB 211155 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 555 AM CST FRI NOV 21 2008 ...STRONG NORTHWEST WINDS WILL SLOWLY DIMINISH... .ALTHOUGH A FEW GALE FORCE WIND GUSTS ARE STILL POSSIBLE UNTIL MID-MORNING...WINDS WERE STARTING TO DIMINISH. HOWEVER...CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH THE DAY. LMZ521-541-212000- /O.EXP.KGRB.GL.W.0013.000000T0000Z-081121T1200Z/ /O.EXB.KGRB.SC.Y.0070.081121T1200Z-081121T2200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 555 AM CST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE SMALL CRAFT ADVISORY REPLACES THE GALE WARNING WHICH HAD BEEN IN EFFECT FOR THIS AREA. NORTHWEST WINDS AROUND 30 KNOTS ARE EXPECTED EARLY THIS MORNING. SOME GUSTS OF 35 TO 40 KNOTS ARE STILL POSSIBLE. THE WINDS WILL SLOWLY DIMINISH INTO THE 15 TO 25 KNOT RANGE BY EARLY AFTERNOON...AND TO 10 TO 20 KNOTS BY EARLY EVENING. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED FOR MOST OF THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-542-543-212000- /O.CON.KGRB.SC.Y.0070.000000T0000Z-081121T2200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 555 AM CST FRI NOV 21 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. NORTHWEST WINDS TO 30 KNOTS EARLY THIS MORNING WILL SLOWLY DIMINISH INTO THE 15 TO 25 KNOT RANGE BY EARLY AFTERNOON...AND TO 10 TO 20 KNOTS BY EARLY EVENING. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED FOR MOST OF THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Nov 19, 4:00 AM CST, 8 minutes earlier.
Area forecast discussion, Nov 19, 4:00 AM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CST WED NOV 19 2008 .SYNOPSIS...LARGE SCALE PATTERN WITH RIDGE IN THE W AND TROF IN THE E WILL CONT THROUGH THE FCST PERIOD. PATTERN WL GO THROUGH SERIES OF AMPLIFCATION/DEAMPLIFCATION CYCLES AS SIG SHRTWVS WORK THROUGH THE PATTERN. TEMPS WL ROLLER COASTER BTWN NR NORMAL TO BLO NORMAL AS SYSTEMS SHIFT ACRS THE AREA. PCPN WL BE MAINLY LAKE EFFECT...WITH ANOTHER ROUND OF SIG LAKE-EFFECT EXPECTED EARLY IN THE FCST PERIOD. MODELS SEEM TO BE COMING INTO BETTER AGREEMENT THAT SHRTWV CROSSING THE AREA LATE IN THE WEEKEND AND EARLY NEXT WK WL BRIEFLY PULL THE ERN TROF AXIS WWD...AND THAT WL RAISE THE POSSIBILITY OF A MORE WIDESPREAD PCPN EVENT. && .SHORT TERM...TDA/TNGT/THU. FOCUS OF THE FCST WAS POTENTIAL FOR SIG LAKE-EFFECT OFF LAKE SUPERIOR. PATTERN LOOKS PRETTY FAVORABLE. SOME SHSN WITH THE SYSTEM CROSSING THE AREA ARE POSSIBLE ACRS THE N LATE THIS AFTN. THEN EXPECT LAKE-EFFECT TO GET GOING TNGT. CONDITIONS BECOME INCREASINGLY FAVORABLE...WITH A PERIOD OF EXTREME INSTABILITY AND NEARLY PERFECT TRAJECTORIES LIKELY LATER THU. LARGE SCALE MOISTURE ALSO PROGGED TO INCR SOME DURING THAT TIME. WL RAMP UP FCST AND WSW PRODUCTS SOME...BUT STICK WITH WATCH FOR NOW. THAT WL ALLOW DAY SHIFT TO TAKE ONE LAST LOOK AND MAKE SURE EVERYTHING STAYS ALIGNED BEFORE COMMITTING TO A WARNING. NOT MUCH CHG TO FCST ACRS THE REST OF THE AREA. NUDGED TEMPS UP A BIT ACRS THE SW PART OF THE FCST AREA FOR THIS AFTN...TO ABV GUID VALUES. EARLY MORNING SFC CHART SHOWED WARM SECTOR LIKELY TO AT LEAST BRUSH ACRS THAT AREA DURING THE AFTN. ALSO CONTD WINDY FCST FOR THE DOOR PENINSULA. CURRENT FCST SITTING JUST BLO ADVISORY CRITERIA. IF LATER DATA SUGGEST ANY FURTHER INCR IN WINDS THEN AN ADVISORY WL BE NEEDED. WL MENTION IN THE HWO. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY THE MAIN CONCERN FOR THE LATTER HALF OF THE WEEK IS LAKE EFFECT SNOW...SPECIFICALLY AMOUNT AND DURATION...IN THE LAKE SUPERIOR SNOWBELT REGION. HPC PREFERRED A BLEND OF THE ECMWF AND GFS SO THOSE WERE THE GUIDANCE TOOLS MOST CLOSELY FOLLOWED TO COME UP WITH THIS FORECAST. 850MB TEMPERATURES AT 00Z FRIDAY WERE FORECAST TO BE IN THE -15C TO -17C RANGE OVER THE PART OF LAKE SUPERIOR WHERE THE WATER IS +5C TO +7C. 850MB WARM ADVECTION WILL START LATE THURSDAY NIGHT BUT INSTABILITY IS EXPECTED TO BE MORE THAN SUFFICIENT FOR LAKE EFFECT THURSDAY NIGHT. BUFKIT OVERVIEW FROM THE 00Z GFS INDICATED PLENTY OF AVAILABLE MOISTURE BELOW 6KFT AND INVERSION HEIGHTS WELL ABOVE THAT. KEPT LAKE EFFECT GOING THURSDAY NIGHT...ESPECIALLY IN VILAS COUNTY WHERE THEY COULD PICK UP A FEW MORE INCHES OF SNOW 00Z TO 12Z FRIDAY. MOST OF THE REST OF THE FORECAST AREA SHOULD HAVE SCATTERED OR ISOLATED SNOW SHOWERS...WITH FLURRIES EXPECTED IN CENTRAL WISCONSIN. SURFACE HIGH PRESSURE WILL APPROACH THE STATE...CAUSING SURFACE WINDS TO BACK TO THE WEST DURING THE DAY ON FRIDAY. THE SNOW SHOWERS SHOULD THEN PUSH EAST OF MOST OF THE FORECAST AREA DURING THE DAY ON FRIDAY...AND DEPART THE REMAINDER OF THE AREA BY EVENING. CLOUDS SHOULD DECREASE AS THE HIGH DRIFTS OVER THE AREA. AND DRY CONDITIONS SHOULD PREVAIL FRIDAY NIGHT INTO SATURDAY NIGHT BEFORE A CLIPPER SYSTEM BRINGS PRECIPITATION CHANCES BACK TO THE AREA DURING THE EARLY PART OF NEXT WEEK. && .AVIATION...MAV GUID PROBABLY TOO HIGH WITH CIGS...ESP AT RHI. CIGS COULD DROP INTO MVFR CAT AS WAA CONTS THIS MORNING...AND ARE LIKELY TO DROP TO MVFR LEVELS ACRS AT LEAST THE NW 1/2 OF THE FCST AREA IN THE WAKE OF THE COLD FRONT LATE TNGT/TNGT. && .GRB WATCHES/WARNINGS/ADVISORIES... LAKE EFFECT SNOW WATCH FROM 00Z/20 TO 12Z21 WIZ005- && SKOWRONSKI/MG
Hazardous weather outlook, Nov 18, 3:43 PM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 343 PM CST TUE NOV 18 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192145- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 343 PM CST TUE NOV 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF HEAVY LAKE EFFECT SNOW IS EXPECTED OVER THE LAKE SUPERIOR SNOWBELT OF NORTHERN WISCONSIN WEDNESDAY NIGHT THROUGH THURSDAY. PLEASE SEE THE LAKE EFFECT SNOW WATCH FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-192145- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 343 PM CST TUE NOV 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT STRONG...SOUTHWEST WINDS WILL CREATE CONDITIONS HAZARDOUS TO SMALL CRAFTS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CONDITIONS HAZARDOUS TO SMALL CRAFT ARE LIKELY WEDNESDAY...WITH GALES POSSIBLE WEDNESDAY NIGHT INTO THURSDAY. AFTER THURSDAY... CONDITIONS HAZARDOUS TO SMALL CRAFT WILL BE POSSIBLE AGAIN FROM TIME TO TIME THROUGH THE REST OF THE PERIOD. MPX/ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 9:34 AM CST | Lake Effect Snow Warning | GRB | Vilas | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.